MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,18FR,10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LTX,18FR,10ML
Catalog Number DYND11758H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the nurse that the balloon of the foley catheter, which was in place for 3 weeks, "exploded".The nurse stated that no issues with the balloon were noted when it was tested for inflation prior to insertion and 10 ml saline was used to inflate the balloon when the foley catheter was placed.There was no foley catheter securement device used.A new catheter was inserted and reportedly, the patient is doing well at this time.There was no serious injury or follow-up medical care required.Due to the reported incident and need for foley catheter re-insertion, this medwatch is being filed.The sample was not available to be returned for evaluation.No additional information was provided.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the balloon of the foley catheter "exploded.".

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LTX,18FR,10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7442927
Report Number1417592-2018-00026
Device Sequence Number16425203
Product Code EZL
UDI-Device Identifier10080196726530
UDI-Public10080196726530
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue NumberDYND11758H
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight174